MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT PROLACTIN REAGENT KIT; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT PROLACTIN REAGENT KIT; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 07K76-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated architect prolactin results which questioned by the physician on multiple patients.The customer sent out multiple times specimens at quest diagnostic laboratory for repeat on prolactin and monomeric prolactin which are normal according to quest reference range.The result provided were: patient 1 81yrs old male: on (b)(6) 2022 at quest total prolactin=11.2 ng/ml; monomeric prolactin=5.2 ng/ml.(b)(6) 2019 architect prolactin result= 42.05 ng/ml /sent sample to quest results: total prolactin= 12.4 ng/ml; monomeric prolactin= 4.0 ng/ml; previous history: (b)(6) 2018 architect prolactin result= 71.71 ng/ml /sent sample to quest results: total prolactin= 16.4 ng/ml; monomeric prolactin= 4.6ng/ml.On (b)(6) 2015=57.04 ng/ml, on (b)(6) 2015=93.82 ng/ml, on (b)(6) 2015=29.19 ng/ml, on (b)(6) 2015= 43.92 ng/ml, on (b)(6) 2015=7.36 ng/ml, on (b)(6) 2016=12.82, on (b)(6) 2016=62.82 ng/ml, on (b)(6) 2016=5.59 ng/ml, on (b)(6) 2017= 4.62 ng/ml, on (b)(6) 2017=7.77 ng/ml, on (b)(6) 2018=28.43 ng/ml, (b)(6) 2018 =25.89 ng/ml, (b)(6) 2018=71.71 ng/ml, on (b)(6) 2018 at quest.Total prolactin= 16.4 ng/ml; prolactin,monomeric=4.6 ng/ml.Patient 2: 64yrs old male: architect prolactin result on (b)(6) 2023 architect prolactin result= 23.0 ng/ml /sent sample to quest results: total prolactin= 15.4 ng/ml; monomeric prolactin= 9.0 ng/ml, on (b)(6) 2023= 24.4 ng/ml.Sent sample to quest.Results: total prolactin= 11.2; monomeric prolactin= 5.2ng/ml.Previous history: on (b)(6) 2022=20.2 h ng/ml laboratory reference range for abbott prolactin= male; 3-19 ng/ml; quest total prolactin=2.0 to 18 ng/ml; monomeric prolactin=3.4 to 14.8 ng/ml there was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated architect prolactin results which questioned by the physician on multiple patients.The customer sent out multiple times specimens at quest diagnostic laboratory for repeat on prolactin and monomeric prolactin which are normal according to quest reference range.The result provided were: patient 1 81yrs old male: on 02aug2022 at quest total prolactin=11.2 ng/ml; monomeric prolactin=5.2 ng/ml 20aug2019 architect prolactin result= 42.05 ng/ml /sent sample to quest results: total prolactin= 12.4 ng/ml; monomeric prolactin= 4.0 ng/ml; previous history: 21aug2018 architect prolactin result= 71.71 ng/ml /sent sample to quest results: total prolactin= 16.4 ng/ml; monomeric prolactin= 4.6ng/ml /on 12feb2015=57.04 ng/ml/on 30jun2015=93.82 ng/ml /on 17sep2015=29.19 ng/ml /on 28oct2015= 43.92 ng/ml /on 04dec2015=7.36 ng/ml /on 08jun2016=12.82 /on 02sep2016=62.82 ng/ml /on 10nov2016=5.59 ng/ml / on 22may2017= 4.62 ng/ml /on 28nov2017=7.77 ng/ml /on 09may2018=28.43 ng/ml /30may2018=25.89 ng/ml /21aug2018=71.71 ng/ml /on 18sep2018 at quest total prolactin= 16.4 ng/ml; prolactin,monomeric=4.6 ng/ml patient 2: 64yrs old male: architect prolactin result on 07jul2023 architect prolactin result= 23.0 ng/ml /sent sample to quest results: total prolactin= 15.4 ng/ml; monomeric prolactin= 9.0 ng/ml /on 16mar2023= 24.4 ng/ml /sent sample to quest results: total prolactin= 11.2; monomeric prolactin= 5.2ng/ml /previous history: on 02dec2022=20.2 h ng/ml laboratory reference range for abbott prolactin= male; 3-19 ng/ml; quest total prolactin=2.0 to 18 ng/ml; monomeric prolactin=3.4 to 14.8 ng/ml there was no reported impact to patient management.
 
Additional Manufacturer Narrative
Updated section d4 expiration date: to 9/26/2023 from 8/26/2023.The complaint evaluation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review and in-house testing for architect prolactin reagent lot number 45111ud00.The ticket trending review of at least 12 months complaint data for the likely cause list number does not identify any non-statistical trend.The trending report review determined that there are no trends for the product for the complaint issue.Return testing was not completed as returns were not available.Device history record review did not identify any non-conformances or deviations with the likely cause lot(s) and complaint issue.In-house testing meets acceptance criteria, and the product is performing as expected.Specimens from patients who have received preparations of mouse monoclonal antibodies for diagnosis or therapy may contain human anti-mouse antibodies (hama).Such specimens may show either falsely elevated or depressed values when tested with assay kits such as architect prolactin that employ mouse monoclonal antibodies.Additional information may be required for diagnosis.Prolactin may exist in alternate structural forms (e.G., macroprolactin) which may exhibit variable levels of physiological activity.In patients with elevated prolactin results, additional information may be required for diagnosis.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.A review of the product labeling concluded that the issue is sufficiently addressed.Based on the investigation no product deficiency was identified for the architect prolactin reagent lot number 45111ud00.Updated information in section g1: contact office address 1, contact office city, contact office postal code, contact office country, contact office first and last name, contact office email, contact office phone number, contact office fax number.

Brand Name
ARCHITECT PROLACTIN REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17589650
Report Number3005094123-2023-00223
Device Sequence Number6392064
Product Code CFT
UDI-Device Identifier00380740014865
UDI-Public00380740014865
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2023
Device Catalogue Number07K76-25
Device Lot Number45111UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, (B)(6) ; ARC I2000SR INST, 03M74-02, (B)(6)
Patient SexMale